Alert archive / Maryland / Coastal Flood Statements in 2021
Coastal Flood Statement 37, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Nov 9, 2021, 2:30 PM EST for Dorchester County, Maryland. It took effect at Nov 9, 2021, 4:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2021, 2:30 PM EST (19:30 UTC)
- In effect from
- Nov 9, 2021, 4:00 PM EST
- Expired
- Nov 9, 2021, 7:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2446 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WHUS41 KAKQ 091930
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
230 PM EST Tue Nov 9 2021
MDZ021-100000-
/O.NEW.KAKQ.CF.S.0037.211109T2100Z-211110T0000Z/
Dorchester-
230 PM EST Tue Nov 9 2021
...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 7 PM EST THIS
EVENING...
* WHAT...Less than one half of a foot of inundation above ground
level expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...Dorchester County.
* WHEN...Until 7 PM EST this evening.
* IMPACTS...Very shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/05 PM 3.2 1.1 1.0 1 NONE
10/05 AM 2.8 0.7 1.0 1 NONE
10/06 PM 2.8 0.7 0.7 1 NONE
11/06 AM 2.5 0.4 0.7 1 NONE
11/07 PM 2.8 0.7 0.8 2 NONE
12/07 AM 2.8 0.7 1.0 3-4 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/08 PM 3.2 1.2 1.1 1 NONE
10/08 AM 2.6 0.6 1.1 1 NONE
10/09 PM 2.7 0.7 0.7 1 NONE
11/09 AM 2.2 0.2 0.7 1 NONE
11/10 PM 2.6 0.6 0.7 1-2 NONE
12/11 AM 2.8 0.8 1.2 2 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Nov 9, 2:18 PM EST, 12 minutes earlier.
Area forecast discussion, Nov 9, 2:18 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
218 PM EST Tue Nov 9 2021
.SYNOPSIS...
High pressure remains near the area today. A dry backdoor cold
front weakens as it sags south across the area Wednesday. A
stronger cold front crosses the area Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 950 AM EST Tuesday...
High pressure is centered from the Deep South to the Carolinas
this morning, with zonal flow aloft across most of the CONUS
with a low pressure system near the Pacific NW. Warmer/sunny wx
is expected today with highs rising into the upper 60s-low 70s
with a light SW wind.
Clear skies are expected this evening with a bit of increase in
clouds after midnight as mid/upper level moisture increases
ahead of a (weak) cold front approaching from the north. Lows
mainly in the 40s.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 310 AM EST Tuesday...
High pres to the ne pushes this bndry south as a backdoor front Wed.
Little if any moisture to work so expect the only change will be a
wind shift to the NNE late in the day then ESE Wed nite. Anthr
mstly sunny/mild day ahead of the front. Highs upr 60s ne to mid
70s sw. Fair skies Wed nite. Lows mid-upr 40s except lwr 50s near
the water.
Thurs starts off mstly sunny with clouds increasing in the aftrn
(especially west) ahead of an apprchg cold front. Most of the
day remains dry, but there is some support for a late day shwr
across the swrn zones after 21Z. Highs mid 60s NW-lwr 70s SE.
Models show a decent surge in moisture ahead of the cold front Thurs
nite with the actual fropa btwn 06Z-09Z west, 09Z-12Z ivof the Ches
Bay, pushing offshore by 15Z. Although can't completely rule out a
rumble of thunder, data supports more of a line of convective shwrs
(gusty winds/mdt rainfall rates) with the fropa. Decent agreement
for likely/cat PoPs as well. Mild Thurs nite with lows 55-60.
Appears a secondary trof swings across the area after the fropa Fri.
Highest PoPs will be in the morning, but kept chc PoPs in the aftrn
due to this trof. Still mild as any CAA lags until the secondary
trof pushes thru. Highs mid 60s-nw -lwr 70s se.
Clearing/cooler Fri nite as high pres builds in from the west. Lows
in the 40s to nr 50 se.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 310 AM EST Tuesday...
High pres builds across the sern states over the weekend while an
potent upr lvl low spins just south of James Bay across ern Canada.
Models show a few s/w trofs rotating arnd this feature over the
weekend and early next week. First one is progged to pass north of
the local area Sat. Dry except for slght chc PoP across the lwr Md
ern shore Sat aftrn. W winds will aid in some downsloping. Highs mid
50s nw-mid 60s se. Fair/colder Sat nite. Lows lwr 30s nw-lwr 40s se.
Pt/mstly sunny Sun ahead of the next apprchg s/w trof. Highs in the
50s. Models show the next systm tracking north of the local area Sun
nite/Mon. Dry as any pcpn is progged to remain north of the area.
Lows Sun nite mid 30s-mid 40s se. Highs Mon in the 50s.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 1225 PM EST Tuesday...
VFR conditions continue through the 18z TAF period. Clear skies
are expected through 06z Wed, with SCT-BKN mid/high clouds later
tonight-Wed AM as a weak cold front approaches and crosses the
terminals from north to south. W-SW winds below 10kt continue
through most of tonight. Winds become NW behind the front by
late Wed AM but remain below 10kt. SKC conditions return by
midday Wed.
OUTLOOK...
VFR conditions expected through Thurs. A weak backdoor cold
front will shift the winds onshore late Wed thru Thurs. Flight
restrictions likely to develop Thurs night/Fri as numerous
showers accompany a cold front. Gusty winds are possible as
well.
&&
.MARINE...
As of 215 PM EST Tuesday...
Sfc hi pres remains over the SE CONUS states into Wed then
shifts off the coast thereafter. A cold front will be approaching
from the NW late tonight then push SSE through the local waters
Wed. WSW winds AOB 10 kt increase late tonight to avg close to
15 kt ahead of the front. Wind shift to the N post cold front
Wed. As sfc hi pres shifts off the coast Wed night into
Thu...winds become E (Wed night) then SSE Thu (avgg BLO 15 kt).
SSE winds increase Thu night ahead of another cold front which
arrives Fri (winds swinging to SW then W after that front into
the weekend). Wind probs beginning to nudge speeds towards low
end SCAs (from SSE Thu night/Fri morning).
Seas remain elevated (AOA 5 ft) this evening into the
overnight...beginning to subside late tonight/Wed morning.
After that...waves avg 1-3 ft Wed (afternoon) through Thu...seas
mainly 3-4 ft. Waves/seas likely to increase Thu night into
Fri.
&&
.TIDES/COASTAL FLOODING...
As of 215 PM EST Tuesday...
Tide levels will approach minor threshold at Bishop Head MD
(srn Dorchester county) this evening...OTW levels expected to
remain BLO flooding thresholds the next few days.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 5 AM EST Wednesday for ANZ650-652-
654-656-658.
&&
SYNOPSIS...MPR
NEAR TERM...ERI
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...ERI
MARINE...ALB
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Nov 9, 3:07 AM EST, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 307 AM EST Tue Nov 9 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-100815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 307 AM EST Tue Nov 9 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Statements in Maryland, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.